Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 23, 2016, 3:08 PM EDT for Long County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2016, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 23, 2016, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
County Long County, GA
The radar
The Charleston,SC radar (KCLX), 125 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WWUS82 KCHS 231908
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT TUE AUG 23 2016
GAZ114-137-231945-
TATTNALL GA-LONG GA-
308 PM EDT TUE AUG 23 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND TATTNALL
COUNTIES UNTIL 345 PM EDT...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENNVILLE...OR 15 MILES SOUTHEAST OF
REIDSVILLE...MOVING SOUTH AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
GLENNVILLE AND DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3194 8208 3201 8188 3181 8174 3176 8194
3179 8195 3178 8198 3182 8202 3181 8203
3185 8208
TIME...MOT...LOC 1908Z 338DEG 6KT 3191 8196
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 23, 1:35 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 23, 1:35 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Charleston SC 135 PM EDT TUE AUG 23 2016 .SYNOPSIS... High pressure will build from the north today, then prevail across our region into the weekend. Another cold front could stall over or close to the region early next week. && .NEAR TERM /THROUGH TONIGHT/... Today: As high pressure builds from the north, we will see the tale of two air masses as PWATS range from 1 inch near the North and South Carolina border to 2.25 inches across far south Georgia. The push of the driest air is not really expected to punch into our region until tonight, however the axis of the deepest moisture is forecast to slide just just south of the Altamaha River region later today. Deep layered instability is also expected to follow suit in a decreasing mode through this afternoon. Scattered showers and a few tstms are ongoing across our GA counties. These convective showers should be enhanced by differential heating, the sea breeze, and a couple of weak mid level disturbances passing through the region. There certainly could be isolated showers as far north as the Charleston Tri- County area early this afternoon, but we kept mentionable POPs out of the immediate Charleston area as drier air should deepen as the afternoon wears on. High temperatures should be near 90 today, cooler at the beaches. Tonight: Isolated showers/thunderstorms across the far southern and inland Georgia zones will dissipate in the evening. High pressure will continue to expand into the region, wedging drier air southward. Temperatures will fall into the lower to mid 70s at most locations away from the immediate coast. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Wednesday and Thursday: Drier high pressure will prevail. Expect high temps in the upper 80s to lower 90s both days, perhaps a degree or so higher Thursday as compared with Wednesday, but maximum heat index values will remain in the 90s at most locations. Guidance suggests that sufficient shallow moisture will advect onshore to support a few diurnal showers across coastal/far southern counties both afternoons. However, model soundings appear too dry/capped to support measurable precipitation. Thus, held pops below 15 percent with no explicit mention of rain over land both days. Both nights, low temps will range from the upper 60s to lower 70s at most locations away from the coast. Friday: The airmass will modify, and temperatures will recover into the lower/mid 90s, accompanied by heat index values in the upper 90s/lower 100s many areas away from the coast. Also, deep-layered high pressure and associated subsidence/capping will continue, maintaining rain-free conditions. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... To start this period, deep-layered high pressure should maintain a dry/capped environment supporting temps in the mid 90s and a return of 100F heat index values to much of the forecast area. Similar temps and slightly higher dewpoints/heat index values can be expected Sunday. Meanwhile, a weakening cold front will push into the region late Sunday and will stall over or close to the region early next week. To account for this feature, maintained slight chance pops Sunday and slight chance/chance pops Monday. Tuesday, slight chance/chance pops are limited to far southern counties, although the eventual position of the stationary front and associated POPs remain uncertain. Otherwise, this front could produce Monday/Tuesday temps a couple of degrees lower than those of the weekend, although a significant airmass change appears unlikely. Also of note, medium range guidance solutions regarding possible tropical development differ greatly early next week. Attempts to incorporate any specific tropical scenario into early week forecasts would be based on speculation rather than solid, supportable forecast reasoning. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... KCHS: VFR. KSAV: VFR. Showers/thunderstorms will continue until early this evening. Since they are isolated to scattered in coverage, VCTS is maintained in the TAF until 21Z. Extended Aviation Outlook: VFR. && .MARINE... High pressure building over the mid Atlc and southern New England today will wedge into the eastern Carolinas and southeast Georgia through tonight. The surface and low level pressure gradient is forecast to strengthen enough to support onshore flow around 15 kt with gusts occasionally to 20 kt across the waters this afternoon and early evening, enhanced by local sea breeze effects near shore. Northeast winds should settle into the 10 to 15 KT range tonight. Seas only running 1-2 ft early this morning will increase to 2 to 4 ft through tonight, highest seas in the offshore waters. Wednesday through Sunday: This forecast maintains previous forecast reasoning with no significant changes. Strong high pressure to the north will generate E/NE winds through this period. With occasional/minor variations, sustained winds around 15 kt with gusts around 20 kt will remain common. Seas will average 2-4 feet, although occasional 5 foot seas will push into waters beyond 20 nm. Small Craft Advisory conditions cannot be ruled out but remain unlikely. Rip currents: Onshore winds and a small, long period swell will persist this week. As the week progresses, the probability for an elevated risk for rip currents will gradually increase. Then, there is a chance that the swell could increase in size late this week or next weekend. If this occurs, the chance for rip currents will increase significantly. && .TIDES/COASTAL FLOODING... A long duration of northeast winds will support elevated high tides through at least late week. The latest extratropical surge guidance continues to hold tides around one half foot below Coastal Flood Advisory levels. There remains a low probability that slightly stronger than expected northeast winds could overcome this gap, pushing early/mid afternoon high tide levels to around Coastal Flood Advisory thresholds. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...SPR AVIATION... MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 23, 4:03 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 403 AM EDT TUE AUG 23 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-240815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 403 AM EDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT TUE AUG 23 2016
GAZ114-137-231945-
TATTNALL GA-LONG GA-
308 PM EDT TUE AUG 23 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND TATTNALL
COUNTIES UNTIL 345 PM EDT...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENNVILLE...OR 15 MILES SOUTHEAST OF
REIDSVILLE...MOVING SOUTH AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
GLENNVILLE AND DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3194 8208 3201 8188 3181 8174 3176 8194
3179 8195 3178 8198 3182 8202 3181 8203
3185 8208
TIME...MOT...LOC 1908Z 338DEG 6KT 3191 8196The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:12 PM EDT | Special Weather Statement | CHS | Liberty | 33 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.